Texas, 2007Lightning Strike in Texas, May 12, 2007
May 12, 2007 · NWS SHV · 1 event in 1 county or zone
Lightning hit a home in Smith County, Texas during the evening of the May 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning hit a home in Smith County, Texas during the evening of the May 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 12, 2:06 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, May 12, 2:06 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT SAT MAY 12 2007
.DISCUSSION...
THE AREA WILL BE UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE
CURRENTLY OVER THE ROCKIES DURING THE SHORT TERM. AS WEAK
NORTHERLY FLOW AT THE SURFACE AND ALOFT WILL HELP LIMIT MOISTURE
RETURN...ALTHOUGH THE BOUNDARY LAYER WILL HOLD A DECENT AMOUNT OF
MOISTURE. THIS RIDGE WILL SLOWLY SLIDE OUT OF THE ROCKIES...PASSING
OVER THE THE AREA AS IT WEAKENS BY THE MIDDLE OF THE WORK WEEK.
A SURFACE RIDGE OVER EASTERN CANADA WILL SLIDE DOWN THE
EAST COAST...ENHANCING MORE DRY WEATHER IN THE SHORT TERM BEFORE
IT MOVES FURTHER OVER THE ATLANTIC. MODELS THEN INCREASE POPS AS
WE MOVE INTO THE MIDDLE OF THE WEEK...AS A COLD FRONT MOVING
THROUGH THE PLAINS APPROACHES. GFS TAKES THE FRONT COMPLETELY
THROUGH THE AREA BY THURSDAY...SETTING UP A NICE END TO THE WEEK.
PM 20S WILL LINGER IN THE SHORT TERM FORECAST...TO RESPECT
COMBINATION OF HEATING...LOW LEVEL MOISTURE AND BOUNDARIES.
HOWEVER THE BEST CHANCE OF RAIN LOOKS TO BE WITH THE MID WEEK
FRONT. WARMING TREND CONTINUES THROUGH TUESDAY...WITH 90S POSSIBLE.
ELEVEN
&&
.AVIATION...
DESPITE LOW LEVEL INSTABILITY AND SOLID DIFFERENTIAL HEATING BOUNDARY
NEAR AR/LA LINE...RIDGING FROM THE WEST AND WARMING TREND ALOFT
APPEAR TO HAVE LIMITED CONVECTION TO A FEW TOWERING CU. 90 DEGREE
TEMPS COULD COMPENSATE FOR THIS...BUT HAVE NOT BEEN REACHED ANYWHERE.
LIMITED FOG DEVELOPED LATE LAST NIGHT...BUT MODELS HITTING IT A LITTLE
HARDER IN ELD...MLU...AND ESPECIALLY LFK. CLEAR SKIES AND CALM WINDS
WILL DEFINITELY PLAY SUPPORTING ROLES. WITHOUT CONVECTION...NO
ENHANCED ASSISTANCE FROM WET GROUND. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 89 65 89 / 20 20 20 10
MLU 67 90 63 88 / 20 20 20 10
DEQ 63 87 61 86 / 20 20 20 10
TXK 66 87 64 87 / 20 20 20 10
ELD 65 89 62 88 / 20 20 20 10
TYR 66 86 66 87 / 20 20 20 20
GGG 66 87 66 87 / 20 20 20 20
LFK 66 90 65 89 / 20 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11/07
Hazardous weather outlook, May 12, 11:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 12 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AGAIN
OCCUR OVER THE FOUR STATE REGION. A COUPLE OF THE STORMS MAY BRIEFLY
BECOME SEVERE...WITH HAIL AND HIGH WIND GUSTS.
THE THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY A FEW
HOURS AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.
11
Lightning, Smith
- When
- May 12, 4:00 PM CST
- Where
- Smith County, Tyler
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.350, -95.300
Lightning struck a home in Tyler, Texas blasting away part of the homes siding and catching the attic on fire. The home was at least a 50 percent loss. There were no injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, May 12, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, May 12, 2007$87,000 · 1 in hail · 11 events
- Heat in Missouri, May 12 to 13, 20072 injured · 2 events
- Flash Flooding and Hail in North Carolina, May 12, 20071 in hail · 11 events
- Hail and Damaging Wind in Florida, May 12 to 14, 20071.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, May 12, 200750 kt wind · 8 events
- Hail and Damaging Winds in Virginia, May 12, 2007$5,000 · 1.75 in hail · 7 events
- Hail and Damaging Wind in South Carolina, May 12, 200750 kt wind · 6 events
- Hail in North Carolina, May 12, 20071 in hail · 5 events
- Hail in Georgia, May 12, 20071.75 in hail · 2 events
- Hail and Damaging Wind in Montana, May 12, 200752 kt wind · 2 events
- Damaging Winds in Washington, May 12, 200752 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27988.